Home → Magazine Archive → June 1973 (Vol. 16, No. 6) → Cubic spline solutions to fourth-order boundary value... → Abstract

Cubic spline solutions to fourth-order boundary value problems

By W. D. Hoskins

Communications of the ACM, Vol. 16 No. 6, Pages 382-385

The cubic spline approximation to the fourth-order differential equation yi&ugr; + p(x)y″ + q(x)y′ + r(x)y = t(x) is shown to reduce to the solution of a five-term recurrence relationship. For some special cases the approximation is shown to be simply related to a finite difference representation with a local truncation error of order (1/720)&dgr;8y.

The full text of this article is premium content


No entries found